MAUDE Adverse Event Report: COVIDIEN LLC MAHURKAR ELITE; CATHETER, HEMODIALYSIS, NON-IMPLANTED

COVIDIEN LLC MAHURKAR ELITE; CATHETER, HEMODIALYSIS, NON-IMPLANTED
Model Number 8888211230
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during the insertion of the device's guidewire, fraying occurred at the tip of the wire just after passing through the needle, making it impossible to advance or retract the wire.After several attempts, it was possible to thread or successfully remove the guide wire.A new replacement guidewire was used without the need for another kit, and this extended the procedure time.There was no reported patient outcome.
 
Event or Problem Description
According to the reporter, during the insertion of the device's guidewire, fraying occurred at the tip of the wire just after passing through the needle, making it impossible to advance or retract the wire.After several attempts, it was possible to thread or successfully remove the guide wire.The frayed guidewire did not break into pieces.There was no leak.There was no luer adapter issue.Nothing unusual was observed on the device prior to use.No other defects/damages were found on the product.No other products are being utilized with the device.No excessive force is used on the device.As a remedial action and intervention, a new replacement guidewire was used without the need for another kit (by selling the guidewire alone), and this extended the procedure time.The procedure was continued and completed after the remedial action was performed.There was no blood loss, and blood transfusion was not required.There was no reported patient injury.
 
Additional Manufacturer Narrative
Additional information: b5, g3, h6.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during the insertion of the device's guidewire, fraying occurred at the tip of the wire just after passing through the needle, making it impossible to advance or retract the wire.After several attempts, it was possible to thread or successfully remove the guide wire.The frayed guidewire did not break into pieces.There was no leak.There was no luer adapter issue.Nothing unusual was observed on the device prior to use.No other defects/damages were found on the product.No other products are being utilized with the device.No excessive force is used on the device.As a remedial action and intervention, a new replacement guidewire was used without the need for another kit, as the guidewire was sold alone, and this extended the procedure time.The procedure was continued and completed after the remedial action was performed.There was no blood loss, and blood transfusion was not required.There was no reported patient injury.
 
Additional Manufacturer Narrative
Additional information: g3 correction: a3a, b5 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted one guidewire, that was visibly kinked near its j-hook.It was reported that the guidewire was frayed.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
MAHURKAR ELITE
Common Device Name
CATHETER, HEMODIALYSIS, NON-IMPLANTED
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key22384468
Report Number1282497-2025-00471
Device Sequence Number18333339
Product Code MPB
UDI-Device Identifier10884521125360
UDI-Public(01)10884521125360(17)280930(10)233030248(20)01
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K120674
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888211230
Device Catalogue Number8888211230
Device Lot Number233030248
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2025
Supplement Date Received by Manufacturer07/18/2025
09/23/2025
11/21/2025
Initial Report FDA Received Date07/02/2025
Supplement Report FDA Received Date07/23/2025
09/23/2025
11/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale